MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION PRISMAX MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION PRISMAX MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 955626
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that "overheating" of a prismax machine was observed after being used for extended periods.In all instances, extracorporeal blood was manually returned to the patient.Blood clots were observed, and the patients were transfused.No additional information is available.
 
Additional Manufacturer Narrative
Additional information added to h3, h6 and h10.The actual device was evaluated on site by a biomedical technician.No overheating of the machines was confirmed, and no device malfunction was identified.The reported condition was not verified.The cause of the condition could not be determined; however, the most likely the cause was due to a ¿lack of nurse education¿.The unit where the issue occurred also "reflected it was nursing error".A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
PRISMAX MACHINES
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - BROOKLYN PARK
7601 northland drive
n suite 170
minneapolis MN 55428
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key16014344
Report Number3003504604-2022-00038
Device Sequence Number7334167
Product Code KDI
UDI-Device Identifier00085412639499
UDI-Public(01)00085412639499
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K190910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number955626
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown